Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Pain in lips, applying Vaseline. Swollen bottom lip, purple discoloration. Applied ice. Help

Hi, I have trouble with my lips swelling on occasion. Went to doc and we guessed it was stress or something. Swelling would go away within an hour. However for the past four or five days, my lips just hurt. They are not dry, I put Vaseline on them every hour. Today, the pain is the worst it s been. Bottom lip beginning to swell, notice some purple discoloration. Have ice on them now. Help?
Asked On : Sun, 11 Nov 2012
Answers:  1 Views:  221
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
dear wegman
the first two lines suggest a diagnosis of angioedema, for which you need to take antihistamines. but be careful - if you have breathing problems or difficulty in swallowing - please visit the emergency immediately. it could be life threatening if you neglect.

but the lips not drying and things getting painful- suggests more of herpes labialis for which again you need to consult a dermat
have you been on any medications as the similar things could happen in drug reactions
dr amit
Answered: Fri, 23 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor